Texas, 2025Damaging Winds in Texas, August 18, 2025
August 18, 2025 · NWS SHV · 2 events in 1 county or zone
Isolated strong to severe thunderstorms developed across parts of Nacogdoches County during the afternoon on August 18th. These thunderstorms formed within an environment with slightly more favorable mid-level lapse rates of around 7 C/km and hot temperatures near 100 degrees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed across parts of Nacogdoches County during the afternoon on August 18th. These thunderstorms formed within an environment with slightly more favorable mid-level lapse rates of around 7 C/km and hot temperatures near 100 degrees. Weak deep layer shear of 10 knots or less limited storm organization, but despite the unorganized nature of the convection, very strong heating and instability supported strong to marginally severe thunderstorms capable of isolated microbursts and wind damage. As a result, a few instances of damaging wind gusts were reported across Nacogdoches County within the city limits of Nacogdoches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 18, 12:53 PM CST, 2 hours 7 minutes earlier. Its key messages:
- Issued at 1253 PM CDT Mon Aug 18 2025
- Intense mid to late August heat will persist across the region and maintain heat headlines through the middle of this week.
- Some slight heat relief is expected to arrive late this week by way of a rare August cool front and increasing thunderstorms.
- The break in the heat appears to be brief as the upper-level ridge axis out west will begin to expand back eastward this weekend.
Area forecast discussion, Aug 18, 12:53 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
153 PM CDT Mon Aug 18 2025
...New DISCUSSION, SPOTTER INFORMATION STATEMENT...
.KEY MESSAGES...
Issued at 1253 PM CDT Mon Aug 18 2025
- Intense mid to late August heat will persist across the region
and maintain heat headlines through the middle of this week.
- Some slight heat relief is expected to arrive late this week by
way of a rare August cool front and increasing thunderstorms.
- The break in the heat appears to be brief as the upper-level
ridge axis out west will begin to expand back eastward this
weekend.
&&
.DISCUSSION...
Issued at 1253 PM CDT Mon Aug 18 2025
This extended streak of above average August heat will continue
to dominate the weather headlines through mid week as the strength
of the upper-level ridge axis holds serve for a few more days. The
only short-term heat relief will be in the form of very isolated
to widely scattered showers and thunderstorms, diurnally driven in
nature and largely oriented around the eastern periphery of the
ridge axis with better coverage near the coast and northward into
our far southern and eastern zones. Aside from this low potential,
there isn't anything to quell the heat as high temperatures will
surge into the upper 90s to lower triple digits once again on
Tuesday. Therefore, it goes without saying the Heat Advisory has
been extended through Tuesday at 8 PM with isolated instances of
max heat indices topping 110 degrees in our more urban locations
but not widespread enough to warrant an upgrade to an Extreme Heat
Warning.
Moving into Wednesday, expect to see the upper ridge retrograde
farther west and center itself out over the Four Corners Region.
Meanwhile, Hurricane Erin will begin to accelerate her northward
turn up the eastern seaboard but still well off the SE coast. In
between the ridge to our west and Erin churning in the Atlantic, a
rare summer cool front will be slowly advancing southward into the
Mid-South and eventually arrive in our northern zones late in the
day. Compressional warming ahead of the boundary will likely push
high temperatures into the upper 90s for most locations so heat
headlines may very well be extended through Wednesday afternoon
before relief finally arrives with the front.
Frontal forcing combined with the strong diurnal heating will
contribute to greater coverage of convection across our region,
especially by late Wednesday afternoon into the evening hours as
the front shifts south toward I-20. Expect these elevated rain
chances to persist through at least Thursday for all areas before
becoming largely confined to areas south of I-20 by Friday and on
through this weekend. By then, the heat should begin to ratchet
up once again with more typical summertime conditions returning
for late August.
/19/
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Mon Aug 18 2025
For the 18/18z TAF period...Expect light northeast winds, with
scattered afternoon CU. Mostly VFR conditions will prevail, but
some isolated to widely scattered thunderstorms will develop
during the afternoon and early evening hours, which could bring
some reduced flight categories. This convection should diminish
after sunset, with VFR conditions returning overnight.
/20/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 103 AM CDT Mon Aug 18 2025
Spotter activation should not be needed through tonight, although
some of the stronger storms may produce locally gusty winds and
brief heavy rainfall. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 102 78 99 / 20 10 10 50
MLU 75 100 75 99 / 20 10 10 50
DEQ 74 101 73 95 / 20 10 20 50
TXK 78 103 76 98 / 20 10 10 50
ELD 74 100 74 96 / 20 20 10 50
TYR 77 100 77 97 / 20 10 10 50
GGG 76 101 76 98 / 20 10 10 50
LFK 75 98 76 98 / 20 20 10 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Tuesday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 8 PM CDT Tuesday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ077.
TX...Heat Advisory until 8 PM CDT Tuesday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
DISCUSSION...19
AVIATION...05In the hours before
Special weather statement, Aug 18, 1:13 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
213 PM CDT Mon Aug 18 2025
TXZ152-165-166-181945-
Nacogdoches TX-San Augustine TX-Angelina TX-
213 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NACOGDOCHES...EAST
CENTRAL ANGELINA AND SOUTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 245
PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Etoile, or 23 miles east of Lufkin, moving
southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broaddus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3131 9444 3135 9434 3126 9422 3114 9428
3129 9450
TIME...MOT...LOC 1913Z 40DEG 7KT 3129 9435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Aug 18, 1:15 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
215 PM CDT Mon Aug 18 2025
LAZ022-181945-
La Salle LA-
215 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LA SALLE PARISH UNTIL
245 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Jena, or 22 miles south of Columbia, moving southwest
at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jena and Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3186 9222 3179 9204 3164 9209 3175 9232
TIME...MOT...LOC 1915Z 30DEG 6KT 3179 9216
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20
Special weather statement, Aug 18, 1:46 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
246 PM CDT Mon Aug 18 2025
TXZ152-165-182015-
Nacogdoches TX-Angelina TX-
246 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NACOGDOCHES AND
CENTRAL ANGELINA COUNTIES UNTIL 315 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Etoile, or 18 miles east of Lufkin, moving west at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntington and Etoile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3143 9457 3139 9433 3122 9436 3123 9460
3144 9460
TIME...MOT...LOC 1946Z 94DEG 18KT 3133 9443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Aug 18, 2:08 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
308 PM CDT Mon Aug 18 2025
TXZ152-182045-
Nacogdoches TX-
308 PM CDT Mon Aug 18 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL NACOGDOCHES
COUNTY UNTIL 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking an area of strong
thunderstorms over Nacogdoches, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nacogdoches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3168 9460 3151 9453 3147 9475 3147 9477
3148 9478 3148 9480 3149 9481 3149 9482
3165 9493
TIME...MOT...LOC 2007Z 72DEG 12KT 3160 9468
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Aug 18, 2:24 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
324 PM CDT Mon Aug 18 2025
OKZ077-182100-
McCurtain OK-
324 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MCCURTAIN COUNTY
UNTIL 4 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of Broken Bow, or 18 miles northwest of De Queen,
moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hochatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3434 9464 3421 9447 3417 9447 3404 9458
3420 9483
TIME...MOT...LOC 2024Z 40DEG 6KT 3422 9458
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
33Special weather statement, Aug 18, 2:45 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
345 PM CDT Mon Aug 18 2025
ARZ050-051-182130-
Howard AR-Sevier AR-
345 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HOWARD AND CENTRAL
SEVIER COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lockesburg, or 8 miles west of Dierks, and is
stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
De Queen, Nashville, Dierks, Horatio, Lockesburg, Gillham, Center
Point, Provo, Lebanon, Silver Ridge, Geneva, Bellview, Burg and
Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3388 9437 3389 9436 3389 9437 3419 9433
3419 9424 3421 9424 3425 9395 3393 9384
TIME...MOT...LOC 2045Z 0DEG 0KT 3409 9415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
33Thunderstorm Wind, Nacogdoches
- When
- August 18, 3:00 PM CST
- Where
- Nacogdoches County, 1.82 mi NE of Nacogdoches
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.620, -94.650
Trees downed in the 2200 block of North Pecan Street.
Thunderstorm Wind, Nacogdoches
- When
- August 18, 3:04 PM CST
- Where
- Nacogdoches County, 0.91 mi NW of Nacogdoches
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.610, -94.680
Tree downed in the 1200 block of Woodbine Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Illinois, August 18 to 19, 2025$8.8 million · 56 kt wind · 24 events
- Flash Flood and Flood in Indiana, August 18 to 19, 2025$4.0 million · 2 events
- Damaging Winds in Oklahoma, August 18, 2025$75,000 · 70 kt wind · 4 events
- Damaging Winds in Kansas, August 18, 2025$46,000 · 87 kt wind · 5 events
- Flash Flood and Flood in Wisconsin, August 18, 2025$52,000 · 2 events
- Flash Flood and Lightning Strike in Florida, August 18, 20251 injured · $35,000 · 2 events
- Damaging Wind in Texas, August 18, 2025$25,000 · 87 kt wind · 1 event
- Flash Flooding in Iowa, August 18, 2025$20,000 · 4 events
- Damaging Winds in Mississippi, August 18 to 20, 202565 kt wind · 15 events
- Damaging Winds in Illinois, August 18, 202561 kt wind · 11 events
- Damaging Winds in Missouri, August 18, 2025$13,000 · 52 kt wind · 4 events
- Flash Flooding and Heavy Rain in Virginia, August 18 to 20, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290064, 1290065.